Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Sep 24, 2016, 2:08 PM CDT for Reno County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2016, 2:08 PM CDT (19:08 UTC)
- Expired
- Sep 24, 2016, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Wichita, KS
County Reno County, KS
The radar
The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.3
The text
As transmitted.
755
WWUS83 KICT 241908
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SAT SEP 24 2016
KSZ067-082-241945-
KINGMAN KS-RENO KS-
208 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR KINGMAN...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
PRETTY PRAIRIE AROUND 220 PM CDT.
PARTRIDGE AROUND 235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KINGMAN AIRPORT AND
CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3760 9809 3767 9832 3799 9818 3794 9798
3782 9783
TIME...MOT...LOC 1907Z 207DEG 36KT 3770 9813
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 24, 12:38 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 24, 12:38 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1238 PM CDT SAT SEP 24 2016 .SHORT TERM...(Today through Monday night) Issued at 244 AM CDT Sat Sep 24 2016 A potent mid level low over the Rockies is progged to lift northeast into the Northern Plains states today. A trailing frontal boundary across central KS will become a focus for showers and storms across the area this afternoon and tonight. There remains the potential for heavy rain and flooding with an anomalously high amount of moisture in the column but given the lack of rainfall over the past two weeks no flooding headlines are planned at this time. Showers and thunderstorms are expected to increase in coverage during the day today with decreased insolation limiting instability. A few pockets of moderate instability may still result in a few strong or severe storms with strong wind gusts but the primary threat appears to be heavy rainfall. Areas of heavy rain will linger into the overnight hours where 2-3+ inches are anticipated across portions of south central and southeast KS. The chances for rain will rapidly diminish from west to east on Sunday as a strong cold front ushers in much cooler and drier air. Cool and dry conditions will linger into Monday with highs remaining in the low 70s while lows fall into the 40s for most locations. .LONG TERM...(Tuesday through Friday) Issued at 244 AM CDT Sat Sep 24 2016 A subtle warming trend is anticipated as we move through the upcoming week. Dry weather conditions and below normal temperatures are anticipated at the start of the period as a mid/upper trough meanders over the Great Lakes/Central Appalachians with rising heights/increasing thickness progged across the Central Plains. Maintained low pops toward the end of the week as a shortwave trough lifts northeast and the mid/upper ridge breaks down across the Central Plains. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1233 PM CDT Sat Sep 24 2016 Thunder chances and ceilings will be the main issue with this issuance. For all taf sties except for KCNU, thunder and rain chances will prevail ahead of a front as it slowly slides east overnight. The tropical type environment with some slight instability will provide enough lift to keep showers and isolated trw in the taf issuance. The ceilings will bounce between vfr and mvfr with the spotty/scattered nature of these pesky showers and storms. a few isolated ifr ceilings are also possible. KCNU will see the same scenario late saturday night into Sunday. With the frontal passage, we will see the ceilings rise and erode, but north winds between 10 and 20 knots are likely. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 63 73 51 / 80 80 50 10 Hutchinson 84 61 73 48 / 80 80 30 10 Newton 84 62 73 50 / 80 80 50 10 ElDorado 84 64 72 51 / 80 80 70 10 Winfield-KWLD 86 65 73 52 / 80 80 70 10 Russell 82 55 73 44 / 60 50 10 10 Great Bend 83 57 73 45 / 60 60 10 10 Salina 87 60 74 47 / 80 80 20 10 McPherson 84 60 73 48 / 80 80 30 10 Coffeyville 89 68 74 54 / 50 80 80 30 Chanute 87 66 72 52 / 60 80 80 20 Iola 87 66 72 52 / 60 80 80 10 Parsons-KPPF 88 67 73 53 / 60 80 80 20 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...CWH
Hazardous weather outlook, Sep 24, 12:01 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1201 PM CDT SAT SEP 24 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251715- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1201 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON WEST OF INTERSTATE 35. WHILE A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE, THE PRIMARY THREAT WILL BE HEAVY RAIN WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS WILL LINGER INTO SUNDAY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS WITH LOCALLY HEAVY RAINFALL STILL POSSIBLE FOR LOCATIONS EAST OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Sep 24, 1:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
111 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HEAVY RAIN KINGMAN 37.65N 98.11W
09/24/2016 M0.80 INCH KINGMAN KS TRAINED SPOTTER
MEASURED RAINFALL OVER APPROXIMATELY A 30 MINUTE TIME
PERIOD.
&&
JMRSpecial weather statement, Sep 24, 1:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT SAT SEP 24 2016
KSZ049>052-067-068-082-241930-
SALINE KS-HARVEY KS-KINGMAN KS-MCPHERSON KS-MARION KS-RENO KS-
RICE KS-
157 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...
* UNTIL 230 PM CDT
* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF GYPSUM TO NEAR GALVA TO 10 MILES
NORTHEAST OF NASHVILLE...AND MOVING NORTHEAST AT 30 MPH.
RAINFALL RATES OF ONE HALF INCH UP TO 2 INCHES PER HOUR ARE
POSSIBLE. PLEASE SLOW DOWN AND USE CAUTION IF TRAVELING DUE TO
PONDING OF WATER ON THE ROADS.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...MCPHERSON...LINDSBORG...KINGMAN...SOUTH HUTCHINSON...
MOUNDRIDGE...INMAN...BUHLER...HAVEN...BURRTON...GALVA...CANTON...
PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...GYPSUM...PARTRIDGE...
NASHVILLE...YODER AND WATERLOO.
LAT...LON 3860 9739 3860 9718 3803 9761 3739 9814
3739 9845 3766 9846 3893 9738
TIME...MOT...LOC 1854Z 210DEG 60KT 3878 9740 3841 9750 3753 9826
HAYESSpecial weather statement, Sep 24, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SAT SEP 24 2016
KSZ067-082-241945-
KINGMAN KS-RENO KS-
208 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR KINGMAN...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
PRETTY PRAIRIE AROUND 220 PM CDT.
PARTRIDGE AROUND 235 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KINGMAN AIRPORT AND
CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3760 9809 3767 9832 3799 9818 3794 9798
3782 9783
TIME...MOT...LOC 1907Z 207DEG 36KT 3770 9813
HAYESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:57 PM CDT | Special Weather Statement | ICT | Kingman, McPherson, Reno | 33 min |
| Sep 24, 2:28 PM CDT | Special Weather Statement | ICT | Sedgwick | 17 min |
| Sep 24, 3:15 PM CDT | Areal Flood Warning | ICT | McPherson | 21 hr |
| Sep 24, 4:20 PM CDT | Special Weather Statement | ICT | McPherson | 40 min |
| Sep 24, 4:22 PM CDT | Special Weather Statement | ICT | Chase | 23 min |
| Sep 24, 4:28 PM CDT | Special Weather Statement | ICT | Kingman | 47 min |
| Sep 24, 5:06 PM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Sep 24, 5:30 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 31 min |
| Sep 24, 6:04 PM CDT | Special Weather Statement | ICT | Harvey | 41 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.